Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS Albuquerque, NM

June 19, 2001Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2001, 8:54 PM MDT for Santa Fe County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2001, 8:54 PM MDT (02:54 UTC)
Expired
Jun 19, 2001, 9:45 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS55 KABQ 200254
SVRABQ
NMC049-200345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 945 PM MDT

* AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF GALLISTEO...OR ABOUT 14
  MILES SOUTH OF SANTA FE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF GALLISTEO AT 900 PM MDT
  OVER LAMY AT 910 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3558 10606 3541 10612 3530 10573 3561 10574

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:35 PM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 4:35 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT TUE JUN 19 2001

COLD FRONT HAS BACKED OFF A BIT FROM LATE AM POSITION...AND BECOME A
BIT MORE DIFFUSE. BOUNDARY WHICH BACKED UP TO ROUGHLY THE CENTRAL
MOUNTAIN CHAIN...N OF SCENTRAL MTNS...HAS SPARKED ISOLATED
THUNDERSTORMS WITH RELATIVELY MEAGER MOISTURE. FRONT WILL LARGELY
WASH OUT LATER TONIGHT OR EARLY WED...BUT DIFFUSE BOUNDARY STILL A
POTENTIAL IN NE LATER WED TO HELP WITH SOME CONVECTION. IN VICINITY
OF AND A LITTLE WAYS EITHER SIDE OF CENTRAL MOUNTAIN CHAIN SHOULD BE
JUST EBNOUGH RESIDUAL MOISTURE THAT WITH HEATING AND TERRAIN SHOULD
STILL GENERATE AT LEAST ISOLATED TO WIDELY SEPARATED CONVECTION PM
2ND PD. MODELS NOT ALL AVAILABLE FOR GUIDANCE TODAY...ESPECIALLY NGM
AND SOME FIELDS IN AVN...SO CONFIDENCE NOT EXTREMELY HIGH WITH THIS
PACKAGE. GOING AS MUCH WITH CLIMO AND IN SOME ZONES PERSISTANCE AND
JUST GENERAL TRENDS WITH POSN OF UPPER HI...FRONT...LOW LEVEL
MOISTURE AND TERRAIN. STAYED WITH OVERALL TREND OF THE PREVIOUS
EXTENDED...THOUGH BELIEVE CHANCES OF CONVECTION SLIP A BIT AFTER THU
AND FRI WHEN EFFECTS OF STRONGER FRONTAL PASSAGE ACROSS NM LESSEN AND
ANY UPSLOPE AND INCREASED LOW LEVEL MOISTURE DIMINISH. 43

ABQ BB 063/094 064/090 064 431-1
SAF BB 056/090 057/084 057 43111
TCC BB 063/090 064/076 063 43223

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:56 PM MDTSevere Thunderstorm WarningABQColfax64 min
Jun 20, 3:12 PM MDTSevere Thunderstorm WarningABQColfax63 min
Jun 20, 5:05 PM MDTSevere Thunderstorm WarningABQSan Miguel55 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.